Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 173, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 5:40 AM CDT for Burnet County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 5:40 AM CDT (10:40 UTC)
- Expired
- May 27, 2007, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 271043 FFWEWX TXC053-271345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BURNET COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM... * UNTIL 845 AM CDT * AT 538 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER BURNET COUNTY. NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING NORTH AT 10 MPH ACROSS BURNET COUNTY. RAINFALL RATES OF UP TO 2 INCHES PER HOUR CAN BE EXPECTED. THE HEAVIEST RAINS WILL BE ALONG AND NORTH OF HIGHWAY 29 BETWEEN BURNET...LAKE BUCHANAN...LAMPASAS AND BRIGGS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3055 9831 3057 9811 3105 9782 3101 9843 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:40 AM CDT, 1 hour earlier.
Area forecast discussion, May 27, 4:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CDT SUN MAY 27 2007 .DISCUSSION... ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING, WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4 INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5 INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY. WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS. ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT BACK TO NORMAL LATER TODAY. MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK CUT-OFF LOW CAPABLE OF UNDERCUTING THE RIDGE NEXT SUNDAY, BUT MOST MODELS SHOW THIS DISTURBANCE TO BE WEAK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 67 82 68 85 / 70 40 50 20 20 AUSTIN BERGSTROM INTL AIRPORT 80 67 81 65 85 / 70 40 50 20 20 DEL RIO INTL AIRPORT 83 70 86 71 90 / 30 30 20 20 10 SAN ANTONIO INTL AIRPORT 79 69 81 69 85 / 60 40 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY... MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 18/04
Hazardous weather outlook, May 27, 5:13 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT SUN MAY 27 2007 TXZ171>173-188>194-205>209-220>225-281015- LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 513 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN STORMS. .DAY TWO...MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ183>187-202>204-217>219-228-281015- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 513 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 37 min |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 8:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:06 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 5:07 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.